Alert archive / Indiana / Flash Flood Watches in 2013
Flash Flood Watch 3, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood watch at May 31, 2013, 3:39 PM EDT for 15 counties in Indiana. It took effect at Jun 1, 2013, 12:00 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 3:39 PM EDT (19:39 UTC)
- In effect from
- Jun 1, 2013, 12:00 AM EDT
- Expired
- Jun 2, 2013, 12:26 AM EDT
- In force
- 24 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- None
Counties Clay County, IN, Daviess County, IN, Fountain County, IN, Greene County, IN, Knox County, IN, Martin County, IN, Montgomery County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Sullivan County, IN, Tippecanoe County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 76 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
433 WGUS63 KIND 311939 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 339 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH TONIGHT THROUGH SUNDAY MORNING... INZ028-029-035-036-043>045-051>053-060-061-067>069-010345- /O.NEW.KIND.FF.A.0003.130601T0000Z-130602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... TERRE HAUTE...VINCENNES 339 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY...DAVIESS...FOUNTAIN...GREENE...KNOX... MARTIN...MONTGOMERY...OWEN...PARKE...PUTNAM...SULLIVAN... TIPPECANOE...VERMILLION...VIGO AND WARREN. * FROM 8 PM EDT THIS EVENING THROUGH SUNDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WILL LIKELY IMPACT WESTERN INDIANA TONIGHT THROUGH SATURDAY NIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WABASH VALLEY SINCE THURSDAY EVENING...WITH THE POSSIBILITY OF AN ADDITIONAL ONE TO THREE INCHES OF NEW RAINFALL THROUGH SUNDAY MORNING. THIS RAINFALL COULD RAPIDLY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ RYAN
6 follow-up statements
597 WGUS63 KIND 312326 FFAIND URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 726 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH TONIGHT THROUGH SUNDAY MORNING... INZ028-029-035-036-043>045-051>053-060-061-067>069-010730- /O.EXT.KIND.FF.A.0003.130601T0400Z-130602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... TERRE HAUTE...VINCENNES 726 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH NOW IN EFFECT FROM MIDNIGHT EDT TONIGHT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... VIGO AND WARREN. * FROM MIDNIGHT EDT TONIGHT THROUGH SUNDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WILL LIKELY IMPACT WESTERN INDIANA LATE TONIGHT THROUGH SATURDAY NIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WABASH VALLEY SINCE THURSDAY EVENING...WITH THE POSSIBILITY OF AN ADDITIONAL ONE TO THREE INCHES OF NEW RAINFALL THROUGH SUNDAY MORNING. THIS RAINFALL COULD RAPIDLY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
294 WGUS63 KIND 010214 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1014 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH LATE TONIGHT THROUGH SUNDAY MORNING... INZ028-029-035-036-043>045-051>053-060-061-067>069-011015- /O.CON.KIND.FF.A.0003.130601T0400Z-130602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... TERRE HAUTE...VINCENNES 1014 PM EDT FRI MAY 31 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... VIGO AND WARREN. * THROUGH SUNDAY MORNING * SEVERAL ROUNDS OF THUNDERSTORMS WILL LIKELY IMPACT WESTERN INDIANA LATE TONIGHT THROUGH SATURDAY NIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE WABASH VALLEY SINCE THURSDAY EVENING...WITH THE POSSIBILITY OF AN ADDITIONAL ONE TO THREE INCHES OF NEW RAINFALL THROUGH SUNDAY MORNING. THIS RAINFALL COULD RAPIDLY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ JH
065 WGUS63 KIND 010731 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 331 AM EDT SAT JUN 1 2013 ...FLASH FLOOD WATCH THROUGH SUNDAY MORNING... INZ028-029-035-036-043>045-051>053-060-061-067>069-011545- /O.CON.KIND.FF.A.0003.000000T0000Z-130602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... TERRE HAUTE...VINCENNES 331 AM EDT SAT JUN 1 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... VIGO AND WARREN. * THROUGH SUNDAY MORNING * ROUNDS OF THUNDERSTORMS WILL LIKELY IMPACT WESTERN INDIANA THROUGH TONIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. AN ADDITIONAL ONE TO THREE INCHES OF NEW RAINFALL THROUGH SUNDAY MORNING IS POSSIBLE. THIS RAINFALL COMBINED WITH PREVIOUS RAINS COULD RAPIDLY LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ 50
735 WGUS63 KIND 011553 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1153 AM EDT SAT JUN 1 2013 ...FLASH FLOOD WATCH THROUGH SUNDAY MORNING... INZ028-029-035-036-043>045-051>053-060-061-067>069-020000- /O.CON.KIND.FF.A.0003.000000T0000Z-130602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... TERRE HAUTE...VINCENNES 1153 AM EDT SAT JUN 1 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... VIGO AND WARREN. * THROUGH SUNDAY MORNING * ROUNDS OF THUNDERSTORMS WILL IMPACT WESTERN INDIANA THROUGH TONIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. THE STRONGEST THREAT OF HEAVY RAIN WILL BE OVERNIGHT. TOTAL RAINFALL FROM TODAY THROUGH TONIGHT COULD BE AS HIGH AS ONE TO THREE INCHES...ENOUGH TO RAPIDLY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
718 WGUS63 KIND 012037 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 437 PM EDT SAT JUN 1 2013 ...FLASH FLOOD WATCH THROUGH SUNDAY MORNING... INZ028-029-035-036-043>045-051>053-060-061-067>069-020645- /O.CON.KIND.FF.A.0003.000000T0000Z-130602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... TERRE HAUTE...VINCENNES 437 PM EDT SAT JUN 1 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF INDIANA...INCLUDING THE FOLLOWING AREAS...CLAY... DAVIESS...FOUNTAIN...GREENE...KNOX...MARTIN...MONTGOMERY... OWEN...PARKE...PUTNAM...SULLIVAN...TIPPECANOE...VERMILLION... VIGO AND WARREN. * THROUGH SUNDAY MORNING * ROUNDS OF THUNDERSTORMS WILL IMPACT WESTERN INDIANA THROUGH TONIGHT AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. THE STRONGEST THREAT OF HEAVY RAIN WILL BE OVERNIGHT. TOTAL RAINFALL FROM TODAY THROUGH TONIGHT COULD BE AS HIGH AS ONE TO THREE INCHES...ENOUGH TO RAPIDLY CAUSE FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
374 WGUS63 KIND 020426 FFAIND FLOOD WATCH NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1226 AM EDT SUN JUN 2 2013 INZ028-029-035-036-043>045-051>053-060-061-067>069-020530- /O.CAN.KIND.FF.A.0003.000000T0000Z-130602T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WARREN-TIPPECANOE-FOUNTAIN-MONTGOMERY-VERMILLION-PARKE-PUTNAM- VIGO-CLAY-OWEN-SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- INCLUDING THE CITIES OF...LAFAYETTE...CRAWFORDSVILLE... TERRE HAUTE...VINCENNES 1226 AM EDT SUN JUN 2 2013 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF INDIANA HAS BEEN CANCELLED. THE THREAT FOR HEAVY RAIN HAS ENDED ACROSS THE AREA. $$ 50
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood watch went out at May 31, 2:57 PM EDT, 42 minutes earlier.
Area forecast discussion, May 31, 2:57 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 257 PM EDT FRI MAY 31 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 315 AM EDT FRI MAY 31 2013 UPPER DISTURBANCES WILL GENERATE AREAS OF THUNDERSTORMS TODAY INTO SATURDAY...THEN A COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT BRINGING ADDITIONAL STORMS. SOME AREAS COULD SEE HIGHER RAINFALL AMOUNTS WITH THE AREAS OF STORMS. COOLER AND DRIER WEATHER WILL ARRIVE EARLY NEXT WEEK...BEFORE CHANCES FOR RAIN RETURN MID WEEK. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1041 AM EDT FRI MAY 31 2013 CONVECTION CONTINUES TO SLOWLY DECAY AS IT MOVES ACROSS THE EASTERN HALF OF THE FORECAST AREA. THE RAIN AND THICK CLOUD SHIELD HAS HELD TEMPS MAINLY IN THE 60S SO FAR THIS MORNING ACROSS THE REGION. RAIN AND CLOUDS SO FAR THIS MORNING CREATING A LOT OF QUESTIONS AS TO HOW UNSTABLE AIRMASS CAN GET LATER THIS AFTERNOON AND ULTIMATELY IN HOW CONVECTION EVOLVES. AS MENTIONED...AREA OF RAIN CONTINUES TO DECREASE IN COVERAGE AND SHOULD CONTINUE TO DO SO OVER THE NEXT FEW HOURS. WHILE CLEARING HAS TAKEN PLACE ACROSS CENTRAL ILLINOIS...FAST APPROACHING MCV OVER EASTERN MISSOURI LIKELY TO COMPLICATE SCATTERING OF CLOUDS AS IT MOVES EAST. IN A NUTSHELL... DO NOT SEE ANY SUBSTANTIAL CLEARING OVER THE FORECAST AREA UNTIL MID AFTERNOON AT THE EARLIEST. THIS WILL LIMIT TEMP RISES AND DESTABILIZATION. ONCE THE CURRENT AREA OF RAIN DIMINISHES...WILL MAINTAIN CHANCE POPS INTO THE AFTERNOON ALTHOUGH APPEARS THERE MAY BE SEVERAL HOURS WITH LITTLE CONVECTIVE ACTIVITY DUE TO THE LIMITED INSTABILITY. LOWERED HIGHS BY A DEGREE OR TWO AND WAS TEMPTED TO LOWER THEM FURTHER DUE TO THE EXTENSIVE CLOUD DECK. HELD BACK AS EVEN A LATE CLEARING AT 21-22Z COULD SERVE TO ENABLE A QUICK RISE IN TEMPS. WILL REEVALUATE TEMPS AT THE EARLY AFTERNOON FORECAST UPDATE. FOCUS FOR MORE SIGNIFICANT CONVECTION TO IMPACT THE FORECAST AREA NOT EXPECTED UNTIL THIS EVENING AT THE EARLIEST. FORCING ALOFT INCREASES SUBSTANTIALLY TO THE WEST ACROSS ILLINOIS AS A JET ALOFT OF PACIFIC ORIGIN UNDERCUTS THE UPPER LOW AND INTENSIFIES INTO THE WESTERN GREAT LAKES THIS EVENING. AMPLE AMOUNTS OF BL SHEAR AND HELICITIES SHOULD ENABLE ROBUST CONVECTIVE DEVELOPMENT ACROSS ILLINOIS AND THE MID MISSISSIPPI VALLEY WITH STORMS MIGRATING INTO THE FORECAST AREA OVERNIGHT. EVEN 2-3 HOURS OF HEATING LATE THIS AFTERNOON AND EARLY EVENING WOULD BE SUFFICIENT TO ENABLE DESTABILIZATION OF THE AIRMASS AND AID IN FURTHER CONVECTIVE DEVELOPMENT TONIGHT. ZONE AND GRID UPDATES OUT. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 315 AM EDT FRI MAY 31 2013 FOCUS REMAINS ON CHANCES FOR RAIN THROUGH THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED FOR MOST FEATURES. ADDITIONAL UPPER ENERGY WILL ROTATE AROUND THE UPPER TROUGH AND BRING ANOTHER ROUND OF THUNDERSTORMS TONIGHT. THE STORMS WILL BE AIDED BY AN UPPER JET TO THE NORTHWEST. WILL INCREASE POPS TO LIKELY ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT. STUCK WITH A MODEL BLEND FOR LOW TEMPERATURES. FORCING INCREASES ON SATURDAY AS THE COLD FRONT AND UPPER TROUGH APPROACH. WITH PLENTIFUL MOISTURE AROUND TO INTERACT WITH THE FORCING...FEEL THAT CATEGORICAL POPS ARE WARRANTED BY AFTERNOON WITH THE FRONT/S APPROACH. WENT A LITTLE COOLER THAN MAV MOS WITH THE EXPECTED CLOUD COVER AND PRECIPITATION. CONTINUED HIGH POPS SATURDAY NIGHT AS THE FRONT PASSES. DEPENDING ON INSTABILITY...THERE COULD BE ADDITIONAL STRONG TO SEVERE STORMS SATURDAY INTO SATURDAY NIGHT WITH THE FRONT. WITH ALL THE POTENTIAL ROUNDS OF THUNDERSTORMS INTO SATURDAY NIGHT...HEAVY RAIN IS A POSSIBILITY. NOT CONFIDENT ENOUGH FOR ANY FLOOD WATCH AT THE MOMENT...BUT WILL CONTINUE TO MENTION HEAVY RAIN POSSIBLE IN HWO AND GRIDS. ON SUNDAY A SECONDARY COLD FRONT PUSHES THROUGH. THE FRONT LOOKS TO HAVE ENOUGH PUNCH TO INTERACT WITH LINGERING MOISTURE TO WARRANT SLIGHT CHANCE POPS. DRY AND COLDER AIR MOVES IN BEHIND THE FRONT FOR SUNDAY NIGHT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... ISSUED AT 256 PM EDT FRI MAY 31 2013 FAIRLY QUIET START TO THE LONG TERM PERIOD WITH BROAD SURFACE HIGH PRESSURE OVER THE AREA. AN UPPER LEVEL SYSTEM WILL PUSH ACROSS THE NORTHERN PLAINS...AND MAY BRING SOME THUNDERSTORMS TO THE AREA BEGINNING AS EARLY AS WEDNESDAY NIGHT...WITH CHANCES INCREASING TOWARD THE END OF THE WEEK. ALLBLEND HANDLED THIS WELL AND REQUIRED FEW TWEAKS. INITIALIZED TEMPERATURES WERE FAIRLY CLOSE...AGAIN WITH ONLY A FEW MINOR TWEAKS REQUIRED. SHOULD SEE A SLIGHT WARMING TREND THROUGH THE WEEK...WITH TEMPERATURES IN THE 80S MAKING A RETURN TO THE AREA LATE IN THE WEEK. && .AVIATION /DISCUSSION FOR THE 18Z TAFS/... ISSUED AT 1245 PM EDT FRI MAY 31 2013 MVFR TO VFR CONDITIONS EXPECTED THIS TAF PERIOD. CONFIDENCE IN TIME SPECIFIC TSRA EVENTS CONTINUES TO DROP. RADAR TRENDS SHOW DECAYING SHRA OVER EASTERN INDIANA. ANOTHER AREA OF TSRA WAS FOUND ACROSS WESTERN ILLINOIS AND EASTERN MISSOURI. BLOW OFF FROM THAT SYSTEM WAS WORKING EAST INTO CENTRAL IL AND CENTRAL INDIANA. HRRR SUGGESTS THE SYSTEM OVER IL WILL PUSH EAST AND GET STRETCHED NORTHEAST AND DISSIPATE BEFORE MAYBE BRIEFLY TOUCHING OUR WESTERN TAF SITES NEAR 00Z. ADDITIONAL DEVELOPMENT THIS AFTERNOON APPEARS UNLIKELY AS ABUNDANT CLOUD COVER ACROSS INDIANA AND EXPECTED BLOW OFF WILL HAMPER INSTABILITY AND HEATING. MODELS SUGGEST ANOTHER SHORT WAVE WORKING INTO THE STATE LATE TONIGHT AND AGAIN ON SATURDAY AFTERNOON. TOO SOON FOR SPECIFIC TIMING WITH THIS FEATURE...THUS HAVE DECIDED TO MENTION THIS THREAT MAINLY WITH A VCTS MENTION DURING THE AFTERNOON HOURS ON SATURDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...RYAN SHORT TERM...50 LONG TERM....NIELD AVIATION...JP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 10:20 AM EDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1020 AM EDT FRI MAY 31 2013 INZ021-028>031-035>049-051>057-060>065-067>072-011000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1020 AM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER 7 PM AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM LATE THIS AFTERNOON INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:27 PM EDT | Special Weather Statement | IND | Martin | 33 min |
| May 30, 8:51 PM EDT | Special Weather Statement | IND | Daviess | 24 min |
| May 30, 9:17 PM EDT | Special Weather Statement | IND | Clay, Greene | 28 min |
| May 30, 11:44 PM EDT | Special Weather Statement | IND | Vigo | 46 min |
| May 31, 12:29 AM EDT | Special Weather Statement | IND | Fountain, Vermillion | 31 min |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Greene, Owen | 5 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Gibson, Knox | 5 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 4 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 8 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 9 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 10 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 10 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Knox | 3 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 5 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| May 31, 12:00 PM EDT | River Flood Statement | IND | Carroll, Tippecanoe, White | 6 days |
| May 31, 12:15 PM EDT | River Flood Watch | IND | Carroll, Tippecanoe, White | 14 days |
Nearby
Flash Flood Watches in Indiana, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.